Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 16, 2016, 2:34 AM MST for Eddy County, New Mexico. It took effect at Nov 17, 2016, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 2:34 AM MST (09:34 UTC)
- In effect from
- Nov 17, 2016, 10:00 AM MST
- Expired
- Nov 17, 2016, 2:54 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3417 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS74 KMAF 160934 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 AM CST WED NOV 16 2016 ...HIGH WIND WATCH IN EFFECT LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... .THE BASE OF AN UPPER LEVEL TROUGH WILL PASS OVER THE AREA THURSDAY AND THE STRONG WINDS AT THE BASE ARE EXPECTED TO MIX DOWN TO THE SURFACE. THIS WILL RESULT IN THE POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS ON THURSDAY. NMZ027-TXZ258-162100- /O.NEW.KMAF.HW.A.0020.161117T1700Z-161118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 234 AM MST WED NOV 16 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
535 WWUS74 KMAF 162025 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CST WED NOV 16 2016 ...HIGH WIND WATCH IN EFFECT LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...FREEZE WATCH IN EFFECT THURSDAY NIGHT AND FRIDAY MORNING FOR NORTHERN LEA COUNTY... .THE BASE OF AN UPPER LEVEL TROUGH WILL PASS OVER THE AREA THURSDAY AND THE STRONG WINDS AT THE BASE ARE EXPECTED TO MIX DOWN TO THE SURFACE. THIS WILL RESULT IN THE POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS ON THURSDAY AFTERNOON. A COLD FRONT WILL ARRIVE THURSDAY NIGHT BRINGING THE COLDEST AIR OF THE SEASON SO FAR. THE FIRST FREEZE OF THE FALL WILL BE POSSIBLE IN NORTHERN LEA COUNTY EARLY FRIDAY MORNING. A MORE WIDESPREAD FREEZE IS EXPECTED SATURDAY MORNING AND WILL LIKELY PROMPT ANOTHER FREEZE WATCH SOON. NMZ029-171100- /O.NEW.KMAF.FZ.A.0001.161118T0900Z-161118T1500Z/ NORTHERN LEA COUNTY- INCLUDING THE CITY OF...TATUM 125 PM MST WED NOV 16 2016 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * TEMPERATURE...30 TO 32 DEGREES. * IMPACTS...SENSITIVE PLANTS WILL BE KILLED OR DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ027-TXZ258-171100- /O.CON.KMAF.HW.A.0020.161117T1700Z-161118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 125 PM MST WED NOV 16 2016 ...HIGH WIND WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... * TIMING...THURSDAY AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RHLUCHAN
757 WWUS74 KMAF 170954 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CST THU NOV 17 2016 ...HIGH WIND WARNING IN EFFECT LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM MID MORNING THROUGH THIS AFTERNOON FOR THE EDDY COUNTY PLAINS AND NORTHERN LEA COUNTY... ...FREEZE WATCH IN EFFECT TONIGHT AND FRIDAY MORNING FOR NORTHERN LEA COUNTY... .THE BASE OF AN UPPER LEVEL TROUGH WILL PASS OVER THE AREA TODAY AND THE STRONG WINDS AT THE BASE ARE EXPECTED TO MIX DOWN TO THE SURFACE. THIS WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AS WELL AS STRONG WINDS ACROSS THE EDDY COUNTY PLAINS AND NORTHERN LEA COUNTY. A COLD FRONT WILL ARRIVE TONIGHT BRINGING THE COLDEST AIR OF THE SEASON SO FAR. THE FIRST FREEZE OF THE FALL WILL BE POSSIBLE IN NORTHERN LEA COUNTY EARLY FRIDAY MORNING. A MORE WIDESPREAD FREEZE IS EXPECTED SATURDAY MORNING AND WILL LIKELY PROMPT ANOTHER FREEZE WATCH SOON. NMZ027-TXZ258-172100- /O.UPG.KMAF.HW.A.0020.161117T1700Z-161118T0000Z/ /O.NEW.KMAF.HW.W.0030.161117T1500Z-161118T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 254 AM MST THU NOV 17 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MID MORNING THROUGH THIS AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. AIRPLANES FLYING OVER THE GUADALUPE MOUNTAINS COULD EXPERIENCE SEVERE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-172100- /O.NEW.KMAF.WI.Y.0019.161117T1600Z-161118T0000Z/ /O.CON.KMAF.FZ.A.0001.161118T0900Z-161118T1500Z/ NORTHERN LEA COUNTY- INCLUDING THE CITY OF...TATUM 254 AM MST THU NOV 17 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...MID MORNING THROUGH THIS AFTERNOON FOR THE WIND ADVISORY AND LATE TONIGHT THROUGH FRIDAY MORNING FOR THE FREEZE WATCH. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURE...30 TO 32 DEGREES. * IMPACTS...SENSITIVE PLANTS WILL BE KILLED OR DAMAGED IF LEFT UNPROTECTED. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-172100- /O.NEW.KMAF.WI.Y.0019.161117T1600Z-161118T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 254 AM MST THU NOV 17 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...MID MORNING THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 15, 10:23 PM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 15, 10:23 PM MST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1123 PM CST Tue Nov 15 2016 .DISCUSSION... See aviation discussion below. && .AVIATION... Clear skies tonight with some high clouds tomorrow moving in from the west. Wind generally light and variable overnight will pick up out of the S-SW tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 81 48 82 55 / 0 0 0 0 Carlsbad 79 43 81 49 / 0 0 0 0 Dryden 83 52 82 52 / 0 0 0 0 Fort Stockton 81 51 83 55 / 0 0 0 0 Guadalupe Pass 71 51 75 51 / 0 0 0 0 Hobbs 77 43 79 48 / 0 0 0 0 Marfa 74 33 75 37 / 0 0 0 0 Midland Intl Airport 80 48 81 53 / 0 0 0 0 Odessa 79 48 81 53 / 0 0 0 0 Wink 80 44 82 50 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Nov 15, 12:47 PM MST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CST TUE NOV 15 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 147 PM CST TUE NOV 15 2016 /1247 PM MST TUE NOV 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL BE POSSIBLE THURSDAY AFTERNOON FOR THE GUADALUPE PASS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:46 AM MST | Fire Weather Watch | MAF | 24 hr | |
| Nov 16, 1:25 PM MST | Freeze Watch | MAF | Lea | 23 hr |
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.